Alert archive / California / High Wind Warnings in 2006
High Wind Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this high wind warning at Jan 1, 2006, 2:23 PM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2006, 2:23 PM PST (22:23 UTC)
- Expired
- Jan 1, 2006, 10:09 PM PST
- In force
- 8 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 012223 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 223 PM PST SUN JAN 1 2006 CAZ017>019-067-020630- /O.UPG.KSTO.WI.Y.0001.000000T0000Z-060102T0800Z/ /O.NEW.KSTO.HW.W.0001.060101T2223Z-060102T0800Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE- 223 PM PST SUN JAN 1 2006 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT FOR THE SOUTHERN SACRAMENTO VALLEY...DELTA...NORTHERN SAN JOAQUIN VALLEY AND MOTHERLODE. SOUTHEAST WINDS WILL CONTINUE TO INCREASE TO 35 TO 45 MPH WITH GUSTS TO 65 MPH OR HIGHER AS A STRONG WEATHER SYSTEM RAPIDLY DEVELOPS OVERHEAD. WINDS ARE EXPECTED TO DECREASE LATE TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. HIGH WIND SPEEDS OR GUSTS MAY LEAD TO PROPERTY DAMAGE. TRAVEL IS NOT RECOMMENDED $$ CAZ016-064-020630- /O.CON.KSTO.WI.Y.0001.000000T0000Z-060102T0800Z/ CENTRAL SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- 223 PM PST SUN JAN 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT FOR THE CENTRAL SACRAMENTO VALLEY AND LAKE COUNTY. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE AS A COLD FRONT APPROACHES. THE STRONGEST WINDS ARE EXPECTED TO OCCUR LATE THIS AFTERNOON AND EVENING. THE WINDS WILL DECREASE AROUND MIDNIGHT. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS76 KSTO 020609 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1009 PM PST SUN JAN 1 2006 CAZ017>019-067-021000- /O.CAN.KSTO.HW.W.0001.000000T0000Z-060102T0800Z/ /O.EXB.KSTO.WI.Y.0001.000000T0000Z-060102T1000Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE- 1009 PM PST SUN JAN 1 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 2 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PST MONDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. WINDS HAVE DECREASED ENOUGH THIS EVENING TO ALLOW FOR THE CANCELLATION OF THE HIGH WIND WARNING. A WIND ADVISORY WILL REPLACE THIS HIGH WIND WARNING AS METEOROLOGICAL CONDITIONS WILL SUPPORT AREAS OF SOUTHERLY WINDS 20 TO 30 MPH WITH PEAK GUSTS TO NEAR 40 MPH THROUGH AROUND 2 AM MONDAY. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THESE WINDY CONDITIONS ARE EXPECTED TO IMPROVE BY LATE TONIGHT. $$ CAZ016-064-021000- /O.EXT.KSTO.WI.Y.0001.000000T0000Z-060102T1000Z/ CENTRAL SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- 1009 PM PST SUN JAN 1 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM PST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 AM PST MONDAY. SOUTHERLY WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH OVER THE HIGHER ELEVATIONS OF SOUTHERN LAKE COUNTY CAN BE EXPECTED THROUGH LATE THIS EVENING. FOR THE CENTRAL SACRAMENTO VALLEY...WINDS OF 20 TO 30 MPH IS LIKELY THROUGH LATE THIS EVENING. THESE WINDY CONDITIONS WILL IMPROVE BY LATE TONIGHT. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAM
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this high wind warning went out at Jan 1, 9:30 AM PST, 4 hours 53 minutes earlier.
Area forecast discussion, Jan 1, 9:30 AM PST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 930 AM PST SUN JAN 1 2006 .DISCUSSION... NEXT ROUND OF PCPN UNDERWAY. UPPER LOW/VORT LIFTING NWD OFF THE PACNW COAST TAKING THE BULK OF ENERGY TO OUR N. 15Z AMSU DATA SHOWED THE DEEPEST MOISTURE ALONG THE TPW PLUME ARCING ABOUT AS FAR N AS 35N NOW INSIDE OF 130W WITH MOST OF THE DEEPER MOISTURE CONTINUING TO BE SHUNTED TO OUR SOUTH. RADAR AND SATELLITE IMAGERY INDICATE TWO MAIN AREAS OF WARM ADVECTION PRECIPITATION NOW MOVING ONSHORE...ONE ACROSS THE NORTHERN PORTION OF THE FORECAST AREA (ROUGHLY NORTH OF I-80) AND A SECOND ALONG THE CORE OF THE UPPER JET MOVING INLAND TO OUR SOUTH ALONG THE CENTRAL COAST. STILL APPEARS THE COLD FRONT WILL SLOW AS IT MOVES INLAND THIS AFTERNOON AND THIS EVENING AND WILL BRING THE PERIOD OF HEAVIEST PRECIPITATION FOR THE FORECAST AREA. SFC GRADIENTS ALREADY TIGHTENING ACROSS THE REGION AND WILL BE ISSUING ADDITIONAL WIND ADVYS SHORTLY FOR THE SOUTH VALLEY AND NRN SAN JOAQUIN VALLEY INTO THIS EVENING. STILL APPEARS THE VALLEY WILL LIKELY SEE ANOTHER 1/2 TO 1 INCH OF PRECIPITATION THROUGH THIS EVENT WITH ABOUT 2 TO 4 INCHES EXPECTED IN THE NORTHERN MOUNTAINS AND NORTHERN SIERRA. LOOKS LIKE THE WEATHER WILL REMAIN SHOWERY MONDAY AS WE/LL REMAIN IN THE COOL UNSTABLE AIRMASS UNDER THE UPPER TROF...BUT PRECIPITATION AMOUNTS ARE EXPECTED TO BE MUCH LESS. MAY SEE A GLANCING BLOW FROM ANOTHER SYSTEM TUESDAY...BUT THIS ONE IS EXPECTED TO MOVE MAINLY TO OUR NORTH. PROGS STILL DEVELOP A STRONG RIDGE OVER THE REGION BY MID-WEEK AS A DEEP TROF DEVELOPS ALONG 150W RESULTING IN A PROLONGED PERIOD OF DRY WEATHER FOR THE SECOND HALF OF THE WEEK. && .AVIATION... LCL MVFR AND ISOLD IFR CONDS IN SHASTA CO AND PTNS SIERNEV OTRW VFR THIS MRNG BCMG WDSPRD MVFR AND AREAS IFR OVR INT NORCAL AFT 20Z AS NXT PAC STORM MOVS INLAND. WDSPRD S SFC WNDS 15-25KT WITH GUSTS 30-40KT TIL 00Z. ISOLD TSRA. SN LVLS 045-055. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM NOON TODAY TO 4 AM PST MONDAY FOR WEST SLOPE NORTHERN SIERRA NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK. WINTER STORM WARNING FROM NOON TODAY TO 10 PM PST THIS EVENING FOR BURNEY BASIN / EASTERN SHASTA COUNTY-MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-SHASTA LAKE AREA / NORTHERN SHASTA COUNTY. WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR THE NORTHERN SACRAMENTO VALLEY. WIND ADVISORY UNTIL 10 PM PST FOR THE SOUTHERN SACRAMENTO VALLEY... DELTA AND NORTHERN SAN JOAQUIN VALLEY. &&
Hazardous weather outlook, Jan 1, 8:30 AM PST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE SACRAMENTO CA 830 AM PST SUN JAN 1 2006 CAZ013>019-063-064-066>069-021500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 830 AM PST SUN JAN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY ANOTHER PACIFIC STORM WILL MOVE ACROSS THE INTERIOR OF NORTHERN CALIFORNIA TODAY AND TONIGHT...BRINGING HEAVY PRECIPITATION AND STRONG WINDS. THIS STORM WILL BE A LITTLE COLDER WITH LOWER SNOW LEVELS OVER THE INTERIOR MOUNTAINS. A STRONG COLD FRONT WILL PUSH INLAND BY MIDDAY POSSIBLE CAUSING SOME THUNDERSTORMS OVER THE COASTAL MOUNTAINS AND NORTHERN SACRAMENTO VALLEY. THE PERIODS OF HEAVY RAIN WILL AGAIN CAUSE RISES ON SMALL RIVERS AND STREAMS. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * FLOOD STATEMENT............SEE WGUS86 KSTO - FLSSTO FOR DETAILS * * WIND ADVISORY..............SEE WGUS76 KSTO - NPWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY EXPECT MORE UNSETTLED MONDAY AND TUESDAY...FOLLOWED BY A DRYING TREND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO /KJ
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 7:29 AM PST | Wind Advisory | STO | 19 hr | |
| Jan 1, 3:37 PM PST | Heavy Snow Warning | STO | 8 hr |
Nearby
High Wind Warnings in California, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.